Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pain in lower abdomen and blood in stool. Any treatment?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Sat, 2 Feb 2013 in Digestion and Bowels
Question: I have pain in lower right abdomen and blood in my stool
doctor
Answered by Dr. Grzegorz Stanko 6 minutes later
Hello!

Thank you for the query.

Lower right abdomen pain if appeared recently, should be always ruled out with appendicitis. Especially if the pain has started in the middle abdomen and after few hours has migrated to the lower right abdomen. Nausea and vomiting can appear with appendicitis.
Blood in stool can be caused by hemorrhoids (fresh, bright red blood on the surface of the stool), inflammatory bowel disease (mixed red blood in the stool, mucus in the stool, diarrheas), rectal polyps or colon cancer (blood mixed with the stool, usually bright red, constipations and.or diarrheas, abdominal pain, weight lost, tiredness).
If your pain is there for some time now, your blood is mixed with the stool, you should have colonoscopy performed. Before that, abdominal ultrasound, full blood work should be also performed.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 46 minutes later
The pain stated in lower right abdomen to start with not in any other section woke up with itearly this morning.it is also bright red blood mixed in stool. I am also having major fed flushing over my face and down my neck is all this conected.also my mom has carconoid syndrome as well as carconoid tumors in both lungs.could these be early warning signs of abdominal carconoids? The right side has been off and on over last couple of years but now a every day pain
doctor
Answered by Dr. Grzegorz Stanko 2 hours later
Hello!

Thank you for the query.

In some rare syndromes carcinoid can be hereditary. Such syndrome is MEN-1 witch is associated with hyperparathyroidism, pancreas tumors and some other like carcinoids. If your mom has carcinoid diagnosed in age 40 or earlier, MEN-1 is possible, otherwise carcinoid is rather not associated with hereditary syndrome. If you suspect this syndrome, genetics tests should be performed. With MEN1 very characteristic is hypercalcemia (high calcium blood level). So if you have noticed it in some previous blood tests, this can be it.
Flushing over the face can be a symptoms of carcinoid. It gives also diarrheas and the face usually gets really red.
Your flushing can be also caused by anxiety.
What is really neglecting is the blood in stool. You should definitely start with colonoscopy to rule any tumors out. If no findings, you can start thinking about all other reasons including carcinoid.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 21 minutes later
Thank you for your advice.the pain seems to worsen after I eat or drink.I will be putting a call into my family Dr or would I be better to call a GI once again thank you for your time. ShannaFaye
doctor
Answered by Dr. Grzegorz Stanko 3 minutes later
You are welcome.

Just note that this symptoms does not say that you have a cancer and the colonoscopy can come back negative. But the blood in stool symptom is always something that should be verified.
GI consult sees more advisable.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Gastrointestinal cancer

doctor1 MD

My 10 yr old son has frequent stomach aches and is a bedwetter (almost every night). Some doctors have tried pills to keep him from wetting with a little success, but not alot. He also complains of stomach aches, usually in the evening. He s not diabetic, and they ve tried a lot of different things for his problems but nothing seems to work. Is there something we are missing?

doctor1 MD

hi, i am 25 yr old male.....I am very introvert, loner and have low self esteem and am lost and bad at my work with poor concentration.....I also suffer from acidity, indigestion and constipation as well.... i went to show my stomach 3 months back and the doctor gave me-
1. lesuride od 75 to take before breakfast,
2. normaxin to take after breakfast-lunch-dinner and
3. prothiaden 75 after dinner.
i took prothiaden for 1 weak and felt very drowsy so discontinued that...i am however taking other medicines daily...i just searched online and found out the uses of the medicines,,,,it has improved my digestion and bowel movement....the doctor had told me to visit him after 15 days....i havent visited the doctor since...the doctor is out of town and will be back after 2 months....is it safe to continue the medication till then or i have already taken overdose....i did not take medicine in between for ten days and the stomach problem started again....and off late i got a few white hair....could this be a side effect of my medicine....

doctor1 MD

I am a student studying at Canada in Ottawa. I cannot personally come for any appointment. Today in the morning I got up at about 5.30 am with nausea, & stomach ache.Then I got extreme heat within & became somewhat unconscious followed by great stomach pain and after applying great pressure for about 20 minutes, I had hard & loose motions for about 1-2 hours and the routine followed after a gap of about 30 mts.after which I got extreme sweating followed shivering. After drinking water, the stomach pain repeated followed by the above routine. In the midst of my final sem.exam. at about 1030 am,, the same problem repeated.Now I am feeling weakness & no repetition of the problem. I had only taken veg.sandwich, cheese with cucumber with onions in the night before going to sleep. As no emergency Dr.is available,being weekend off, please advise the reasons for this sudden problem and medicines to take immediately, though I am not in panic due to my exams.

doctor1 MD

Hi, I recently got the IUD a month ago. I am still bleeding and having stomach pains. Recently, due to the spotting I used a tampon and forgot about it. 4-5 days later i found it,and took it out. I took it out 2 days ago and i am still bleeding and i am having severe stomach pains. what should i do?? will it go away?

doctor1 MD

Are fried foods or any foods high in saturated fats dangerous if they contain no cholesterol or trans fats? aside from sodium and everything else

doctor1 MD

I have gastric problem at times.Currently in night or throughout the day it makes lot of noise in stomach.I have started having lot of water but it showing no result.

doctor1 MD

Had acute diverticulitis Nov, 2013...took regimen of antibios & flagyll for 2 wks. Symptoms disappeared, but need bladder repair (mesh) and possibly have a rectocele . Must have colonoscopy first to determine. Could it be bowel or intestinal...